Colorado, 2005Hail and Damaging Wind in Colorado, June 3, 2005
June 3, 2005 · NWS PUB · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 3, 1:43 PM MST, 41 minutes earlier.
Area forecast discussion, Jun 3, 1:43 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT FRI JUN 3 2005
.SHORT TERM...
(TONIGHT AND SATURDAY)
PCPN CHANCES ARE THE MAIN FORECAST CHALLENGE.
AN UPR DISTURBANCE OVR NRN TX HAS BEEN GIVING THE SERN PLAINS A LOT
OF CLOUD COVER AND A FEW SHOWERS TODAY...BUT THIS IS HEADING EWRD.
ANOTHER UPR LVL SHRTWV CAN BE SEEN ON SATELLITE OVR UT...HEADING INTO
WRN CO WITH QUITE A BIT OF LIGHTNING OVR WRN PORTIONS OF CO. THIS
SYSTEM IS EXPECTED TO SLOWLY MOVE ACRS CO TONIGHT AND SATURDAY. FOR
TONIGHT...THE BEST CHANCES FOR PCPN SHOULD BE OVR WRN AREAS...BUT
SHOULD SEE SCT ACTIVITY OVR THE E. LATE TONIGHT PCPN CHANCES
SHOULD WANE...BUT WL KEEP HIGH SCT POPS OVR MAINLY THE CENTRAL MTS
WHERE THE BEST MSTR AND UPR LIFT WL BE LOCATED...A LITTLE SNOW
ACCUMULATION WL BE SEEN OVR THE HYR ELEVATIONS.
THERE ARE SOME MODEL DIFFERENCES TO DEAL WITH. THE GFS IS FASTER AT
MOVING THE UPR LOW OUT OF THE AREA. THE ETA HAS A CLOSED LOW OVR
NERN CO AT 18Z SAT WHILE THE GFS HAS THE LOW IN SOUTH CENTRAL SOUTH
DAKOTA AT THAT TIME. THE ETA SOLUTION WOULD MEAN A FAIRLY GOOD CHC
FOR PCPN...ESPECIALLY OVR THE ERN HALF OF THE FORECAST AREA...WHILE
THE GFS SOLUTION WOULD LIKELY MEAN A LESSER CHANCE FOR PCPN
ESPECIALLY OVR SRN AREAS. WL LEAN MORE TOWARD THE ETA SOLUTION AND
WL INCREASE POPS. AT 700MB TEMPS COOL SEVERAL DEGREES ESPECIALLY
OVR ERN AREAS AND WL NEED TO DROP TEMPS. LAPSE RATES AND CAPE
VALUES FOR SAT AFTERNOON ARE NOT THAT IMPRESSIVE SO WL GO WITH ONLY
ISOLD THUNDERSTORM COVERAGE.
.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)
MAJOR CHALLENGES ARE FEW BUT INCLUDE SATURDAY NIGHT AND SUNDAY POPS
AND TEMPERATURES EARLY ON.
SATURDAY NIGHT...UPPER TROUGH AXIS IS OVER EASTERN PORTION OF CWFA
FIRST HALF OF THE NIGHT...THEN NORTHWEST FLOW ALOFT AND SUBSIDENCE
ARRIVES AFTER MIDNIGHT. WINDS COULD BE QUITE GUSTY OUT OF THE
NORTH ACROSS THE PLAINS WITH DEPARTING TROUGH. STILL HAVE ISOLATED
OVER THE ENTIRE AREA UP TO MIDNIGHT...BUT UPPED TO 20S IN THE FAR
EASTERN PLAINS ZONES.
SUNDAY AND SUNDAY NIGHT...SHORTWAVE RIDGE BUILDS OVER THE AREA WITH
DRYING AND HIGHER MID LEVEL TEMPERATURES. INHERITED 10 POPS OVER THE
ENTIRE AREA FROM NOON TO MIDNIGHT. INSTABILITY IS LACKING...EVEN IN
THE HEAT OF THE DAY...SO OPTED TO LOSE POPS IN FAR EASTERN ZONES...
BUT KEPT THEM OVER THE REST OF THE AREA AFTERNOON AND EARLY
EVENING...WITH JUST A BIT OF CAPE REALIZED IN THE AFTERNOON.
TEMPERATURES SHOULD BE TWO TO THREE CATEGORIES HIGHER THAN SATURDAY.
MONDAY THROUGH FRIDAY...WITH LARGE AND DEEP UPPER LOW DEVELOPING
OVER THE PACIFIC NORTHWEST...SOUTHWEST FLOW WILL OCCUR OVER
COLORADO...BRINGING WARM WEATHER...AND FAIRLY DRY. MONDAY SHOULD SEE
MID LEVEL TEMPERATURE WARMING MORE SO FORECAST OF NEAR 90 IN THE
EASTERN PLAINS LOOKS GOOD WITH 60S AND 70S IN THE MOUNTAINS AND HIGH
VALLEYS. THERE IS SOME MOISTURE AND INSTABILITY PROGGED IN THE
FAR EAST MONDAY MIDDAY...SO DROPPED 10 POPS ACROSS THE AREA...WITH
THE EXCEPTION OF THE FAR EASTERN ZONES. GFS HAS A SHORTWAVE ROTATING
AROUND THE UPPER LOW TUESDAY...WHICH COULD KNOCK THE TEMPERATURE DOWN
A CATEGORY...BUT WITH LIMITED MOISTURE...CHOSE NOT TO ADD ANY POPS.
WEDNESDAY THROUGH FRIDAY...FAIRLY DRY SOUTHWESTERLY FLOW PREVAILS...
SO GOING FORECAST OF WARM AND DRY KEPT AHEAD OF ADVANCING UPPER LOW.
-TLM-
&&
.PUB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 3, 5:00 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT FRI JUN 3 2005
COZ058>089-093>099-041200-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
600 AM MDT FRI JUN 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.
.DAY ONE...TODAY AND TONIGHT.
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST
PLAINS THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ACROSS TELLER AND EL PASO COUNTIES. THE MAIN THREAT
WILL BE HAIL TO AROUND 1 INCH IN DIAMETER.
THE BEST TIME FOR SEVERE THUNDERSTORM ACTIVITY WILL BE BETWEEN 3 PM
AND 9 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT
FROM THUNDERSTORMS WILL BE GUSTY WINDS UP TO 40 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BEGINNING AFTER 3 PM.
Thunderstorm Wind, Saguache
- When
- June 3, 2:24 PM MST to 2:27 PM MST
- Where
- Saguache County, Moffat
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -105.900
Microburst thunderstorm winds caused significant roof damage to the elementary school in Moffat.
Hail, Pueblo
- When
- June 3, 4:50 PM MST to 4:55 PM MST
- Where
- Pueblo County, 14 mi SSW of Avondale
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.050, -104.450
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 3, 20051 death · $900,000 · 1 in hail · 10 events
- Flooding in Kansas, June 3 to 4, 2005$1.0 million · 3 events
- Hail and Damaging Wind in Nebraska, June 3, 2005$1.0 million · 52 kt wind · 2 events
- High Wind in Texas, June 3, 2005$450,000 · 61 kt wind · 5 events
- Tornadoes in Kansas, June 3 to 4, 2005$75,000 · F1 · 4 events
- Flooding in Montana, June 3 to 5, 2005$230,000 · 2 events
- Tornadoes in Kansas, June 3, 2005$50,000 · F1 · 5 events
- Flash Flooding and Hail in Texas, June 3, 2005$70,000 · 57 kt wind · 12 events
- Flash Flood and High Wind in Texas, June 3, 2005$50,000 · 70 kt wind · 4 events
- Tornado and Hail in Oklahoma, June 3, 2005$24,000 · F0 · 12 events
- Flash Flooding and Hail in Colorado, June 3, 20051.75 in hail · 17 events
- Tornado and Hail in Texas, June 3, 2005$10,000 · F0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456172, 5456173.